MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 03.312.812
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date while doing a maxframe strut swap, the new strut being put on and torqued broke.There was no harm to the patient.Another strut was used and the procedure was completed successfully with no surgical delay reported.This report is for one (1) maxframe(tm) quick adjust strut/medium.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part: 03.312.812-us.Lot: 3l34394.Manufacture date: may 29, 2019.Manufacturing location: brandywine.Part expiration date: n/a.No relevant nonconformances were noted.A review of the device history record of this lot revealed no complaint-related anomalies.The maxframe quick adjust strut met all assembly, inspection, and pack/label criteria at the time of release with no issues documented that would contribute to this complaint condition.Visual inspection: the max frame (tm) quick adjust strut/medium was received at us customer quality (cq).Upon visual inspection, the component "threaded rod" (part # 03.312.812.3) of the returned device was broken at the point where the pin locks the clevis into position and the threaded rod was stuck in the broken piece.No other issues were identified with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint-relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/ specification review: the following current and manufactured revisions were reviewed.Strut.Threaded rod.Investigation conclusion: the complaint condition was confirmed for the returned device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1.

Brand Name
MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12181844
Report Number2939274-2021-04139
Device Sequence Number10990323
Product Code KTT
UDI-Device Identifier10886982261038
UDI-Public10886982261038
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03.312.812
Device Catalogue Number03.312.812
Device Lot Number3L34394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/16/2021
Patient Sequence Number1